MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS TRANSVERSE CONNECTOR 40MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE OASYS TRANSVERSE CONNECTOR 40MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 48551072
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/11/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during tightening of transverse cross connector bottom tabs broke off.This happened 8-10 times with all sizes of cross connectors.Proper technique was follow during tightened.
 
Additional Manufacturer Narrative
Method: visual inspection, material analysis, device history review, complaint history review, risk assessment; result: the device was confirmed visually to have fractured.Manufacturing records were reviewed and no manufacturing anomalies were reported.Materials analysis was performed and found that the observed fracture surface was found to have fractured in ductile overload.No material or manufacturing defects were found.Conclusion: the plausible root causes include:-excessive tightening torque applied, -previous damage to the clip during insertion.
 
Event or Problem Description
It was reported that; during tightening of transverse cross connector bottom tabs broke off.This happened 8-10 times with all sizes of cross connectors.Proper technique was followed during tightening.

Brand Name
OASYS TRANSVERSE CONNECTOR 40MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6399638
Report Number0009617544-2017-00092
Device Sequence Number663270
Product Code KWP
UDI-Device Identifier04546540596093
UDI-Public(01)04546540596093
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48551072
Device Lot Number7BN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/13/2017
Supplement Report FDA Received Date03/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1